Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 50, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Nov 15, 2011, 3:54 PM EST. It took effect at Nov 16, 2011, 6:00 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2011, 3:54 PM EST (20:54 UTC)
- In effect from
- Nov 16, 2011, 6:00 AM EST
- Expired
- Nov 16, 2011, 9:20 PM EST
- In force
- 15 hr
- Issued by
- NWS Detroit, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 15, 12:06 PM EST, 3 hours 48 minutes earlier.
Area forecast discussion, Nov 15, 12:06 PM EST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1206 PM EST TUE NOV 15 2011
.AVIATION...
//DISCUSSION...
WEAK HIGH PRESSURE WILL SLOWLY EXIT THE REGION THROUGH THE EVENING.
ENOUGH MIXING INTO THE DEVELOPING SOUTHERLY GRADIENT WILL ALLOW FOR
A FEW GUSTS TO 20 KNOTS THROUGH SUNSET. DRY LOW LEVEL CONDITIONS
WILL CONTINUE TO PROMOTE VFR CONDITIONS INTO THE EVENING HOURS IN
ADVANCE OF A COLD FRONT. THE PRE-FRONTAL MOISTURE TRANSPORT REMAINS
EXTREMELY WEAK...SUPPORTING LITTLE MORE THAN SOME PATCHY LOWER VFR
CLOUD DEVELOPMENT BENEATH SOME THICKER ALTOCIRRUS DECK IN ADVANCE OF
THE LEAD COLD FRONTAL BOUNDARY TONIGHT. THERE IS A VERY LOW
POTENTIAL FOR THE DEEPER BOUNDARY LAYER MOISTURE THAT EXISTS FROM
SOUTHERN IL INTO CENTRAL IN TO WORK NORTHEAST JUST AHEAD OF THE
FRONT DURING THE EARLY MORNING HOURS. THE 12Z NAM LOW LEVEL
MOISTURE FIELDS STRONGLY HINT AT THIS POTENTIAL. CONFIDENCE ON THIS
SCENARIO REMAINS ON THE LOW SIDE AND WILL JUST INTRODUCE A SCT IFR
MENTION TO HIGHLIGHT THE POSSIBILITY. POST-FRONTAL WINDS VEER TO
WESTERLY AND BECOME GUSTY BY LATE WEDNESDAY MORNING.
FOR DTW...SURFACE WINDS WILL INCREASE TO AROUND 12 KNOTS LATE THIS
AFTERNOON. THERE IS A CHANCE THAT A NARROW RIBBON OF LOW LEVEL
MOISTURE WILL LIFT INTO METRO DETROIT THIS EVENING IN ADVANCE OF THE
COLD FRONT...RESULTING IN BRIEF PERIOD OF CEILINGS IN THE 3K TO 5K
FT RANGE.
//DTW THRESHOLD THREATS...
* LOW CONFIDENCE IN CEILING HEIGHTS FALLING BELOW 5000 FT THIS
EVENING.
&&
.PREV DISCUSSION...ISSUED 351 AM EST TUE NOV 15 2011
SHORT TERM...TODAY
RESIDUAL BOUNDARY LAYER MOISTURE IN THE WAKE OF YESTERDAYS RAINFALL
HAS LED TO AREAS OF FOG OVERNIGHT. A LIGHT SOUTHERLY WIND...A THICK
CANOPY OF CIRRUS AND SUBTLE LOW LEVEL DRY AIR ADVECTION HAS THUS FAR
KEPT THE FOG FROM BECOMING TOO WIDESPREAD. EXPECTATIONS ARE FOR THIS
TO CONTINUE TO HINDER WIDESPREAD FOG DEVELOPMENT THROUGH DAYBREAK.
THESE HIGH CLOUDS ARE WITHIN THE UPPER JET AXIS WHICH NOW EXTENDS
FROM MISSOURI INTO SRN QUEBEC. MODEL SOLUTIONS HAVE A REASONABLE
HANDLE ON THIS HIGH LEVEL MOISTURE BASED ON THE LATEST IR IMAGERY
AND INDICATE IT SLIDING EAST OF THE FORECAST AREA DURING THE MORNING
AS THE UPPER JET AXIS PUSHES EAST. MODEL RH PROGS DO SUGGEST SOME
ADDITIONAL HIGH CLOUDS MOVING OVERHEAD FROM THE PLAINS THIS
AFTERNOON. EXPECT THIS WILL HAVE MINIMAL IMPACT ON DAYTIME
INSOLATION. WEAK SURFACE HIGH PRESSURE OVER SRN MI THIS MORNING WILL
GIVE WAY TO STRENGTHENING SOUTHERLY FLOW THIS AFTERNOON IN ADVANCE
OF A COLD FRONT APPROACHING THE WESTERN GREAT LAKES. 925MB TEMPS ARE
ACTUALLY FORECAST TO RISE TO +10C BY LATE AFTERNOON WHICH SUPPORTS
THE CURRENT FORECAST HIGHS OF UPPER 50S TO AROUND 60.THE SOUTHERLY
FLOW WILL HELP ADVECT A LITTLE HIGHER MOISTURE INTO SE MI FROM THE
OHIO VALLEY. VERY DRY AIR IN THE 850-600MB LAYER WILL HOWEVER
SUPPORT THE CURRENT DRY FORECAST.
LONG TERM...TONIGHT THROUGH MONDAY
THE COLD FRONT ATTENDANT TO THE LAKE SUPERIOR SHORTWAVE/SURFACE
REFLECTION WILL SLIDE THROUGH LOWER MICHIGAN OVERNIGHT. THIS FEATURE
WILL OUTRUN ANY SUBSTANTIAL MIDLEVEL SUPPORT BY THE TIME IT REACHES
THE STATE AND WILL LIKELY LEAD TO DRY CONDITIONS. A NONZERO CHANCE
FOR A LIGHT RAIN SHOWER OR SPRINKLE WILL EXIST...HOWEVER...
PRIMARILY ACROSS THE EASTERN HALF OF THE CWA IN ADVANCE OF THE
FRONT. OVERALL...THE MODEL SOUNDINGS DON'T INVOKE MUCH CONFIDENCE
THAT ANY SITES COULD MEASURE. THE DATA EXHIBITS STEEP LAPSE RATES
BETWEEN 700-550MB...BUT THE PROBLEM IS THERE IS VIRTUALLY NO
MOISTURE IN THAT PORTION OF THE COLUMN. NAM TIMING OF THE FRONTAL
PASSAGE APPEARS TO BE WAY TOO QUICK/GFS NOT QUITE AS FAST...WHILE
THE ECMWF DOESN/T BRING THE MIDLEVEL EXTENSION OF THE COLD FRONT
THROUGH UNTIL LATE MORNING ON WEDNESDAY. DO PREFER A SLOWER TIMING
IN THIS SCENARIO/CONSIDERING LOWER TROPOSPHERIC REFLECTION WILL GET
DELAYED SOME BY INTERACTING WITH THE RELATIVELY WARM LAKE
SUPERIOR/GREAT LAKES. IN THAT REGARD...THE PLAY WAS TO CALL FOR
SLIGHTLY WARMER MAXIMUM TEMPERATURES ON WEDNESDAY/LOWER TO MIDDLE
40S. THOSE MIDDLE 40S WILL BE SHADED TO THE MISERABLE END OF THE
SPECTRUM WITH BREEZY CONDITIONS KNOCKING WIND CHILL VALUES INTO THE
LOWER 30S/UPPER 20S DURING THE LATE AFTERNOON/EARLY EVENING HOURS.
THE UPPER LEVEL JET CORE WILL BE QUASI STATIONARY ALONG AN AXIS FROM
THE GREAT LAKES TO MAINE WEDNESDAY THROUGH THURSDAY MORNING. THE
CENTER OF THE JET MAXIMUM...AT +140 KNOTS IS EXPECTED TO BE IN
RESIDENCE DIRECTLY EAST/NORTHEAST OF THE STATE. THIS MEANS THAT THE
AREA SHOULD BE UNDER THE DIRECT INFLUENCE OF CONFLUENT FLOW
ALOFT/GENERAL ATMOSPHERIC DESCENT. THUS...A SURFACE RIDGE AXIS
SHOULD BE IN PLACE THROUGH THE MIDWEEK ALLOWING FOR QUIET WEATHER
CONDITIONS. COLD TEMPERATURES ARE EXPECTED WEDNESDAY
NIGHT....TEMPERATURES DIPPING INTO THE 20S AREAWIDE AND HIGHS
THURSDAY STRUGGLING TO CLIMB OUT OF THE 30S. A CHANCE FOR SOME
FLURRIES/SNOW SHOWERS WILL EXIST ON THURSDAY AS A FAIRLY SUBSTANTIAL
SHORTWAVE IS EXPECTED TO TRACK THROUGH THE REGION. THERMODYNAMICS
ARE HIGHLY QUESTIONABLE THOUGH AS TO WHAT SORT OF ACTIVITY WOULD BE
SUPPORTED. GFS IS VERY MEAGER WITH AMOUNT OF MIDLEVEL
SATURATION...WHILE THE NAM SUGGESTS VERY DRY AIR SUB 5 KFT. THE
FORECAST FOR THE THURSDAY PERIOD WILL LIKELY NEED REFINEMENT AS
CONFIDENCE INCREASES.
MEDIUM RANGE MODELS ARE COMING INTO AGREEMENT THAT A SUBSTANTIAL AND
DYNAMIC CYCLONE IS EXPECTED TO SPIN UP ACROSS EASTERN COLORADO LATE
FRIDAY AND TRACK INTO THE GREAT LAKES REGION ON SATURDAY.
ATTM...CURRENT TRACK TAKES THE LOW THROUGH PORTIONS OF MN AND FAR NW
WISCONSIN. THIS PLACES SOUTHEASTERN MICHIGAN WITHIN THE WARM SECTOR
PORTION OF THE SYSTEM/ALL LIQUID. THE MOST LIKELY TIMEFRAME THIS
WEEKEND FOR WET WEATHER WILL BE ON SATURDAY AND SATURDAY NIGHT.
MARINE...
THE PASSAGE OF A COLD FRONT LATE TONIGHT WILL USHER IN MUCH COLDER
AIR ACROSS THE GREAT LAKES REGION BY WEDNESDAY...LEADING TO UNSTABLE
CONDITIONS OVER THE WATER. THIS WILL CREATE GUSTY WINDS...HIGH WAVES
AND PERIODIC SNOW SQUALLS WEDNESDAY INTO THURSDAY. A TROUGH OF LOW
PRESSURE WILL BECOMING ESTABLISHED NORTH OF LAKE SUPERIOR ON
WEDNESDAY. THIS COMBINED WITH STRONG HIGH PRESSURE ADVANCING ACROSS
THE SOUTHERN PLAINS WILL LEAD TO STRONG WIND GUSTS ACROSS LAKE
HURON. THE LATEST MODEL SOUNDINGS REMAIN SUPPORTIVE OF WIND GUSTS
EXCEEDING 35 KNOTS BY DAYBREAK WEDNESDAY AND CONTINUING THROUGH
WEDNESDAY NIGHT BEFORE THE GRADIENT BEGINS TO RELAX ON THURSDAY. A
COUPLE OF LOW PRESSURE SYSTEM ARE FORECAST TO TRACK ACROSS THE
NORTHERN GREAT LAKES FRIDAY INTO SUNDAY WHICH WILL LEAD TO PERIODS
OF STRONG WINDS ACROSS THE REGION.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
GALE WATCH...LHZ361...FROM 3 AM WEDNESDAY TO 7 AM THURSDAY.
GALE WATCH...LHZ362-LHZ363-LHZ421-LHZ441-LHZ462...FROM 7 AM
WEDNESDAY TO 7 AM THURSDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
AVIATION.....MR
SHORT TERM...SC
LONG TERM....CB
MARINE.......SC
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Nov 15, 3:58 AM EST, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 358 AM EST TUE NOV 15 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-160900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 358 AM EST TUE NOV 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ422-442-443-463-464-160900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 358 AM EST TUE NOV 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORIES MAY BE NEEDED TONIGHT FOR INNER SAGINAW BAY AND THE NEARSHORE WATERS OF SOUTHERN LAKE HURON AS WINDS INCREASE ALONG AND BEHIND A COLD FRONT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORIES MAY BE NEEDED WEDNESDAY FOR INNER SAGINAW BAY AND THE NEARSHORE WATERS OF SOUTHERN LAKE HURON AS WINDS INCREASE ALONG AND BEHIND A COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LHZ361>363-421-441-462-160900- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- 358 AM EST TUE NOV 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL SWEEP ACROSS THE CENTRAL GREAT LAKES TUESDAY NIGHT...ALLOWING GALE FORCE WINDS TO POTENTIALLY DEVELOP TUESDAY NIGHT AND WEDNESDAY. A GALE WATCH IS NOW IN EFFECT FOR MUCH OF LAKE HURON. PLEASE SEE THE LATEST LAKE HURON FORECAST OR MARINE WEATHER MESSAGE FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A GALE WATCH IS NOW IN EFFECT FOR MUCH OF LAKE HURON. PLEASE SEE THE LATEST LAKE HURON FORECAST OR MARINE WEATHER MESSAGE FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. CB YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 3:54 PM EST | Gale Warning | DTX | 29 hr |
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.